Havent been here in a while!
Been thinking about my blog as a very good friend of mine is critically ill in hospital and she has a blog so I thought I'd check back in on mine.
Sandhy (http://sandhysown.blogspot.co.uk) was one of the first people I met online when I signed up for the Kenya bike ride many moons ago. She persuaded me to join group one and because of her I met some of the most amazing group of women you could ever imagine!Thank you Sandhy!! I've stayed off the cycling scene for a while as I split with me ex and started working longer hours etc so fund raising and cycling for hours at a time became less of a priority.
I am getting a taste back for doing another adventure however I have no time, no money and no energy. I don't know where Sandhy gets hers from? I feel like a sloth! Or the tortoise and Sandhy is the hare? I get there eventually!
She has so much verve and you can feel the energy buzz out of her.I used to be like that. Once upon a time, in my manic days. I no longer have those days or weeks anymore. I can thank (??)mood stabilisers for that. The only good thing about them is they help me sleep. I'm on a minimum dose but still seem to have piled on the weight. I always have though. I was unintentionally anorexic when I was a teenager and think my metabolism just stopped? maybe, who knows. All I know now is I put weight on very easily and it's very hard to get off!
I used to think when I was in my 20's that I was fat! A size 16 as I have a big butt and thighs and always had a belly. But that wasn't fat! Now I am fat, a size 22. How the heck did that happen?
Well, I know the answer to that of course but it's too blooming late now. The horse has bolted! I know I drink too much but I also like eating out and so does my partner. Our favourite is curry and how calorific is that?
My tablets also seem to have stopped my guts from moving and I can only eat small meals at a time. But I think I've cracked that one. Half my dose of antidepressants and my bowels work! sorry I know, TMI. But it's such a relief! Although cutting down my tablets also means for some reason I sleep like the dead for hours and hours. I read it does cause hypersomnia. But taking 100mg of quetiapine on top renders me unconscious! So I've halved that too.
The other wonderful benefit is that I actually 'feel' stuff, like emotions and happiness! They have beeen missing for a while!
I think that's why I drink because that's the way I can block out bad feelings and it mellows me out. I even have a good laugh when I've had a glass or 3 otherwise my sense of humour is gone!
Sandhy said in a comment a few posts ago that sometimes 'mental illness' may not be mental illness just personality quirks? I think she may be right! Would you take meds to suppress those 'quirks'? No, we wouldn't. I know without a doubt I get depressed and my poor body gives up on me with swollen, oedematus legs and a tummy that looks like I'm about to give birth!! And I have to take to bed and sleep a heck of a lot to get any energy going again.
So, maybe there are some traits of mental illness there but maybe I'm also doing myself an injustice and suppressing the quirky bits?